MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 1/2 report.
 
Event or Problem Description
It was reported that during a neurovascular procedure, the distal marker band on the subject microcatheter separated during use and was lodged distal in mca (middle cerebral artery) , far in patients anterior circulation.It was reported that the patient was not hurt in the process.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B1 adverse event ¿ corrected ¿ corrected from 'adverse event and product problem' to 'product problem'.B2 outcomes attributed to ae ¿ corrected - no 'other serious (important medical events)'.H1 type of reportable event - corrected from 'serious injury' to 'malfunction'.D4 expiration date ¿ added.H4 manufacturing date ¿ added.H3 device evaluated by mfg - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection was performed as the subject microcatheter shaft was found to be kinked/bent in multiple areas from the middle to the distal end.The subject microcatheter tip was found to be broken off approximately 6 cm from the distal junction.The hub was found to be intact.Functional testing could not be performed due to the condition of the returned of the subject microcatheter device.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderate/severe tortuous, which may have contributed to the reported event.The subject microcatheter device was used for a surpass evolve flow diverting stent procedure.The issue was noticed post-deployment of the surpass evolve flow diverting stent device.During deployment, the marker remained intact on the subject catheter as we used the reference marker to ensure the surpass evolve flow diverting stent device was deployed as we crossed the point of no return and proximal bumper.The surpass evolve flow diverting stent device was deployed using the subject microcatheter while utilizing standard deployment techniques per the dfu.The surpass evolve flow diverter stent was implanted in the patient and the surpass evolve flow diverter stent performed as intended.There were no surpass evolve flow diverting stent device deficiencies noted during the procedure.Full expansion of stent cell with apposition to vessel wall achieved after implantation and confirmed under fluoroscopy was achieved when an adjunctive neuroform atlas stent was deployed on the proximal end as a small ledge was noticed.This was done using an sl-10 straight microcatheter.The neuroform atlas stent performed as intended.There was no friction, or any other issue noted with the use of sl-10 microcatheter.There was no more than expected resistance encountered during the procedure and the procedure was completed successfully.An infinity plus 90cm guide catheter was used in the procedure and there was no damage to the guide that was noticed.The distal marker band was not removed from the patient¿s anatomy and no attempt was made to remove the separated distal marker band from the patient¿s anatomy because the marker band was lodged too far distal in patients anterior circulation.There was no neurological deficit or sequelae noticed due to the reported issue.The patient was not on added medication or treatment due to the reported event just normal dapt (dual anti-platelet) therapy for surpass evolve flow diverting stent device.The adverse event did not result in inpatient hospitalization or prolongation of existing hospitalization.The patient¿s current status is doing well.Product analysis found the subject microcatheter shaft was kinked/bent in multiple areas from the middle to the distal end.The subject microcatheter tip was found to be broken off approximately 6 cm from the distal junction which indicates the device encountered a significant force to have caused the break.As per the additional information, the distal marker band was not removed from the patient¿s anatomy and no attempt was made to remove the separated distal marker band from the patient¿s anatomy because the marker band was lodged too far distal in the patient's anterior circulation.An assignable cause of procedural factors will be assigned to the as reported ¿ro marker(s) detached/separated/not visible under fluoroscopy¿ and ¿un-retrieved device fragments¿ and as analysed 'ro marker(s) detached/separated/not visible under fluoroscopy', 'catheter shaft kinked/bent' and 'catheter tip broken/fractured during use' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19007129
Report Number3008881809-2024-00138
Device Sequence Number13107383
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Catalogue NumberM003XT2750810
Device Lot Number24494366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS EVOLVE FLOW DIVERTER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown